Alert archive / Georgia / Freeze Warnings in 2022

Freeze Warning 3, NWS Atlanta, GA

March 26, 20226 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 26, 2022, 2:22 PM EDT for 6 counties in Georgia. It took effect at Mar 27, 2022, 5:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2022, 2:22 PM EDT (18:22 UTC)
In effect from
Mar 27, 2022, 5:00 AM EDT
Expired
Mar 27, 2022, 10:00 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WWUS72 KFFC 261822
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
222 PM EDT Sat Mar 26 2022

GAZ001>005-011-270230-
/O.NEW.KFFC.FZ.W.0003.220327T0900Z-220327T1400Z/
/O.CON.KFFC.WI.Y.0006.000000T0000Z-220327T0000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-
222 PM EDT Sat Mar 26 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT SUNDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 32 expected. For the Wind Advisory, west winds 15 to 25 
  mph with gusts up to 35 mph.

* WHERE...Dade, Walker, Catoosa, Whitfield, Murray and Chattooga 
  Counties.

* WHEN...For the Freeze Warning, from 5 AM to 10 AM EDT Sunday. 
  For the Wind Advisory, until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost and freeze conditions may damage crops, other sensitive 
  vegetation.

  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. 

&&

$$

GAZ006-007-013-014-270230-
/O.EXT.KFFC.WI.Y.0006.000000T0000Z-220327T1000Z/
Fannin-Gilmer-Pickens-Dawson-
222 PM EDT Sat Mar 26 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Elevations above 2000 feet in Pickens, Dawson, Fannin 
  and Gilmer Counties.

* WHEN...Until 6 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ012-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-270000-
/O.CON.KFFC.WI.Y.0006.000000T0000Z-220327T0000Z/
Gordon-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-
Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb-
Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta-
Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-
Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
222 PM EDT Sat Mar 26 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...North and central Georgia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ008-009-015-016-270230-
/O.CON.KFFC.WI.Y.0006.000000T0000Z-220327T1000Z/
Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
222 PM EDT Sat Mar 26 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Elevations above 2000 feet in White, Lumpkin, Union and
  Towns Counties.

* WHEN...Until 6 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
006 
WWUS72 KFFC 270304
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1104 PM EDT Sat Mar 26 2022

GAZ001>005-011-271400-
/O.CON.KFFC.FZ.W.0003.220327T0900Z-220327T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-
1104 PM EDT Sat Mar 26 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT
SUNDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 32 expected. For the Wind Advisory, west winds 15 to 25 
  mph with gusts up to 35 mph.

* WHERE...Dade, Walker, Catoosa, Whitfield, Murray and Chattooga 
  Counties.

* WHEN...For the Freeze Warning, from 5 AM to 10 AM EDT Sunday. 
  For the Wind Advisory, until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions may damage crops, other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ006>009-013>016-271000-
/O.CON.KFFC.WI.Y.0006.000000T0000Z-220327T1000Z/
Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1104 PM EDT Sat Mar 26 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Elevations above 2000 feet in Pickens, Dawson, Fannin 
  and Gilmer Counties.

* WHEN...Until 6 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 26, 1:34 PM EDT, 48 minutes earlier.

Area forecast discussion, Mar 26, 1:34 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
134 PM EDT Sat Mar 26 2022

...Updated for 18Z Aviation Discussion...

.UPDATE...
Sunny, windy conditions continue over the state this afternoon,
and trends are currently on track. Wind Advisory and Red Flag
Warning remain in place. No additional updates are planned until
the afternoon forecast package.

LGB/31

&&

.PREV DISCUSSION... /Issued 750 AM EDT Sat Mar 26 2022/

UPDATE...

12z Aviation update below.

Baker

PREV DISCUSSION... /Issued 419 AM EDT Sat Mar 26 2022/

SHORT TERM /Today through Sunday/...

Despite it being a dry ridge dominated short term under NW flow
aloft, there are several impactful weather elements at work. A
secondary reinforcing dry cold front looks to push across the area
today, which allows for some enhanced gradient winds along with
advection of a very dry column above 850 mb. Expecting mixing of
lower sfc dewpts and resultant RH values in mid teens to low 20s.
This in combination with expected west to NW winds 20-25 mph
gusting 35 mph (even higher possible in the mountains) and dry
fuels present, has warranted an upgrade of the Fire Weather Watch
to a Red Flag Warning today. See Fire Weather section below for
details. A Wind Advisory has been expanded now to cover all of
north and central GA today as well with continued earlier start
time to parts of the north. Max temps should stay below climo
norms with much of north GA in the low 60s and parts of central GA
in the mid to upper 60s, though the blustery winds will make such
temps seem less pleasant.

Overnight min temps dip fairly low tonight with much of north GA
in the mid to upper 30s and some low 40s for central GA. While
some portions of NW GA could flirt with the low 30s and freezing
mark, it is too borderline and isolated to warrant any freeze
watch or warning at the moment (cannot rule out with future
updates) and parts of the far north and east still have until mid
April for the frost/freeze program.

Sunday looks to have a bit lessened wind magnitudes and should
stay below advisory criteria, though will still be a bit gusty
out of the west to NW. Also still looking to have some low
dewpts/RH values that would likely warrant a Fire Danger Statement
in future updates. Max temps progged to be a bit cooler than
today.

Baker

LONG TERM /Sunday Night through Friday/...

No major changes to the long term forecast at this time.  Still
expecting a calm start to the extended on Sunday night into
Monday as surface high remains in place under dry NWly flow aloft.
Fire danger threat lessens moving into monday as winds lessen and
surface winds become more SW/WSW, allowing for a gradual increase
in low-level moisture. Could still see some pockets drop down
into the mid 20s through the afternoon, but not anticipating a
widespread fire danger threat as in previous days.

Looking to the system near the extended, only change was slight
uptick in time of arrival of the front, now expected to approach the
NW corner of the CWA by Wednesday night, overspreading the CWA by
Thursday morning.  Although decent shear parameters are setup across
the area, there is a lack of forecast confidence in regards to
severe weather potential given early morning arrival limiting
instability values with medium-range model guidance progging
MU/SBCAPE values <500 j/kg.  Aside from severe weather, will need to
be on the lookout for potential of a heavy rain event, evident by
PWATS approaching the max moving avg with strong southerly 850mb
transport winds. Currently have QPF for this system around 1.0-2.0",
with a locally higher amounts possible across west-central Georgia.

With all that said and done, have Likely PoPs pushing into NW GA by
late Wednesday night, overspreading the CWA by Thursday morning with
Slight Chance T, before exiting just south of the CWA by late
Thursday night.

Morgan

FIRE WEATHER...

A dry front is expected to push through the area this morning,
allowing for conducive fire danger conditions for the afternoon
with increased surface winds and reinforced dry air aloft. This
increased wind will allow for deep dry layer to mix down through
the day. Expecting widespread minimum relative humidity values to
drop into the mid teens to low 20s today, with lowest values
expected south of I-20 over central Georgia. Winds should increase
through the mid-morning, maximizing this afternoon with sustained
winds between 20-25 mph, with widespread wind gusts up to 35mph
possible and up to 40 mph in the higher elevations of north
Georgia. Due to the combination of low RH values and high winds with
dry fuels, a Red Flag Warning is in effect from noon to 8 PM
today.

While winds look to be a bit lower in magnitude for Sunday, the
relative humidity values may still warrant a Fire Danger Statement
for the afternoon into evening with future updates.

Morgan/Baker

&&

.AVIATION...
18Z Update...
VFR conditions expected through the period. FEW-SCT mid-high level
clouds expected to move in mid-morning Sunday. Northwest winds
will prevail, with 15-20kt gust 25-30kt today, with speeds
decreasing slightly overnight. Gusts will return after 14-15Z
Sunday with NW 10-15kt gust 20-24kt.

//ATL Confidence...18Z Update...
High on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  37  63  41 /   0   0   0   0
Atlanta         62  38  61  41 /   0   0   0   0
Blairsville     55  29  54  32 /   0   0   0   0
Cartersville    62  34  59  38 /   0   0   0   0
Columbus        68  42  68  45 /   0   0   0   0
Gainesville     60  37  60  40 /   0   0   0   0
Macon           68  40  67  43 /   0   0   0   0
Rome            63  34  60  38 /   0   0   0   0
Peachtree City  64  38  63  41 /   0   0   0   0
Vidalia         69  43  70  47 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Wind Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...31
LONG TERM....SNELSON
AVIATION...31
Hazardous weather outlook, Mar 26, 11:30 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1130 AM EDT Sat Mar 26 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-
Butts-Carroll-Catoosa-Chattahoochee-Chattooga-Cherokee-Clarke-
Clayton-Cobb-Coweta-Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-
Douglas-Emanuel-Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-
Greene-Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-
Jackson-Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-Muscogee-
Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-Pickens-Pike-
Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-Spalding-Stewart-
Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-Towns-Treutlen-Troup-
Twiggs-Union-Upson-Walker-Walton-Warren-Washington-Webster-Wheeler-
White-Whitfield-Wilcox-Wilkes-Wilkinson-
1130 AM EDT Sat Mar 26 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Wind Advisory is in effect for north and central Georgia today
with expected west to northwest winds of 15-25 mph gusting up to
35 mph. Some higher winds are possible in the northern mountains.

The combination of high winds with low relative humidity values
and dry fuels has warranted a Red Flag Warning today in effect
from noon to 8 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Continued low relative humidity values Sunday could warrant a Fire
Danger Statement with future updates.

A frontal system looks to bring the return of shower and
thunderstorm chances for Wednesday night into Thursday. Some
strong to severe storms could be possible along with heavy rain.
Stay tuned to future updates for any changes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:39 AM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more17 hr

Nearby

Freeze Warnings in Georgia, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.